Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 2, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 2, 2015, 2:59 PM EDT for 4 counties in Florida. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2015, 2:59 PM EDT (18:59 UTC)
- Expired
- Oct 4, 2015, 2:35 PM EDT
- In force
- 48 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WHUS42 KMFL 021859 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT FRI OCT 2 2015 FLZ168-172-173-030300- /O.CAN.KMFL.CF.Y.0001.000000T0000Z-151002T1900Z/ /O.NEW.KMFL.CF.S.0002.151002T1859Z-151003T2000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 259 PM EDT FRI OCT 2 2015 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDES... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 1 AM AND 1 PM SATURDAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ FLZ069-075-174-022000- /O.CAN.KMFL.CF.S.0001.000000T0000Z-151002T1900Z/ COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 259 PM EDT FRI OCT 2 2015 ASTRONOMICAL TIDES HAVE LOWERED ENOUGH THAT TIDAL FLOODING IS NO LONGER EXPECTED. $$ HTTP://WWW.WEATHER.GOV/MIAMI
7 follow-up statements
785 WHUS42 KMFL 022326 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 726 PM EDT FRI OCT 2 2015 FLZ168-172-173-030730- /O.CON.KMFL.CF.S.0002.000000T0000Z-151003T2000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 726 PM EDT FRI OCT 2 2015 ...MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 1 AM AND 1 PM SATURDAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
446 WHUS42 KMFL 030914 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 514 AM EDT SAT OCT 3 2015 FLZ168-172-173-031715- /O.NEW.KMFL.RP.S.0032.151003T0914Z-151005T1200Z/ /O.EXT.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 514 AM EDT SAT OCT 3 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY MORNING... ...MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ069-031715- /O.EXB.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL COLLIER- 514 AM EDT SAT OCT 3 2015 ...MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND PERSISTENT NORTHWESTERLY TO WESTERLY WINDS WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 5 AM AND 7 PM TODAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
228 WHUS42 KMFL 031118 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 718 AM EDT SAT OCT 3 2015 FLZ172-173-040015- /O.CAN.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/ /O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 718 AM EDT SAT OCT 3 2015 ...HIGH RIP CURRENT RISK IS CANCELLED... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ FLZ168-040015- /O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ /O.CON.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/ COASTAL PALM BEACH- 718 AM EDT SAT OCT 3 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY MORNING... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF NORTHERN PALM BEACH COUNTY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ069-040015- /O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL COLLIER- 718 AM EDT SAT OCT 3 2015 * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND PERSISTENT NORTHWESTERLY TO WESTERLY WINDS WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES AT THE NAPLES PIER IS 7 PM THIS EVENING. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
692 WHUS42 KMFL 031118 CCA CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 718 AM EDT SAT OCT 3 2015 FLZ172-173-040015- /O.CAN.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/ /O.COR.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 718 AM EDT SAT OCT 3 2015 ...HIGH RIP CURRENT RISK IS CANCELLED... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A SMALL NORTHEAST GROUND SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ FLZ168-040015- /O.COR.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ /O.COR.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/ COASTAL PALM BEACH- 718 AM EDT SAT OCT 3 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY MORNING... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A MODERATE NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF NORTHERN PALM BEACH COUNTY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ069-040015- /O.COR.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL COLLIER- 718 AM EDT SAT OCT 3 2015 * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND PERSISTENT NORTHWESTERLY TO WESTERLY WINDS WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES AT THE NAPLES PIER IS 7 PM THIS EVENING. * IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
772 WHUS42 KMFL 032242 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 642 PM EDT SAT OCT 3 2015 FLZ168-051200- /O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ /O.CON.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/ COASTAL PALM BEACH- 642 PM EDT SAT OCT 3 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY MORNING... ...MINOR COASTAL FLOODING POSSIBLE THIS WEEKEND... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A MODERATE NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE 130 AM AND 230 PM SUNDAY. * IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF NORTHERN PALM BEACH COUNTY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ069-172-173-051200- /O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL COLLIER-COASTAL BROWARD-COASTAL MIAMI DADE- 642 PM EDT SAT OCT 3 2015 ...MINOR COASTAL FLOODING POSSIBLE THIS WEEKEND... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A SMALL NORTHEAST GROUND SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 130 AM AND 230 PM SUNDAY * IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
866 WHUS42 KMFL 040924 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 524 AM EDT SUN OCT 4 2015 ...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY... FLZ168-050400- /O.CAN.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/ /O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL PALM BEACH- 524 AM EDT SUN OCT 4 2015 ...HIGH RIP CURRENT RISK IS CANCELLED... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A MODERATE NORTHEAST SWELL MAY CAUSE MINOR TIDAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE BETWEEN 2 AND 3 PM THIS AFTERNOON. * IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN SOME FLOODING OF DOCKS, PIERS, AND ROADS WITH POOR DRAINAGE. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF NORTHERN AND CENTRAL PALM BEACH COUNTY. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ069-050400- /O.CAN.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ /O.NEW.KMFL.RP.S.0033.151004T0924Z-151005T0400Z/ COASTAL COLLIER- 524 AM EDT SUN OCT 4 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * TIMING...NOW THROUGH THIS EVENING * IMPACTS...RIP CURRENTS ARE EXPECTED WHICH WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ172-173-050400- /O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 524 AM EDT SUN OCT 4 2015 ...MINOR COASTAL FLOODING POSSIBLE TODAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE AND TIDAL LEVELS RUNNING ABOVE PREDICTED MAY CAUSE MINOR TIDAL FLOODING IN THE MOST SENSITIVE LOCATIONS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND 3 PM THIS AFTERNOON. * IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN SOME FLOODING OF DOCKS, PIERS, AND ROADS WITH POOR DRAINAGE. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
254 WHUS42 KMFL 041835 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT SUN OCT 4 2015 ...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY... FLZ168-172-173-050245- /O.CAN.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ /O.NEW.KMFL.CF.S.0003.151005T0400Z-151005T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 235 PM EDT SUN OCT 4 2015 ...MINOR COASTAL FLOODING NO LONGER EXPECTED... * TIDES HAVE LOWERED THIS WEEKEND SUCH THAT MINOR COASTAL FLOODING IS NOT ANTICIPATED. HOWEVER...ANOTHER STATEMENT MAY BE NECESSARY LATER MONDAY...IF INCREASING SWELL IS EXPECTED TO CAUSE ANY ADDITIONAL ISSUES ALONG COASTAL AREAS INTO TUESDAY AND WEDNESDAY. && $$ FLZ069-050245- /O.CON.KMFL.RP.S.0033.000000T0000Z-151005T0400Z/ COASTAL COLLIER- 235 PM EDT SUN OCT 4 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE WESTERLY WINDS ALONG THE GULF COAST ARE EXPECTED TO LEAD TO RIP CURRENTS...WHICH WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 2, 1:43 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 2, 1:43 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT FRI OCT 2 2015
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST WITH A WNW
SURFACE WIND. VERY LITTLE CHANCE IN THE WAY OF PRECIPITATION THIS
AFTERNOON AS PER THE 12Z MFL SOUNDING SHOWING A VERY STABLE
ENVIRONMENT BUT LEFT VCSH IN THE TERMINALS FOR NOW. THERE COULD
BE A REPEAT PERFORMANCE OF THE IFR CIGS ALONG THE EAST COAST LATE
TONIGHT BUT LOW CONFIDENCE FORECAST AT THIS POINT. THE NAM
INITIALIZED BEST ON THE 12Z MFL SOUNDING THIS MORNING BUT STILL
NOT TO THE EXTENT OF SHOWING A STRONG SURFACE INVERSION THAT WAS
IN PLACE. IT DOES SHOW ANOTHER INVERSION DEVELOPING BUT TO A
LESSER SCALE AND NOT SATURATED IN THE CASE OF THIS MORNING. SO IN
A NUTSHELL, ONLY PLACED SCT015 FOR THE EAST COAST TERMINALS UNTIL
FURTHER GUIDANCE BECOMES AVAILABLE.
KOB
&&
.PREV DISCUSSION... /ISSUED 1013 AM EDT FRI OCT 2 2015/
UPDATE...
NO CHANGES TO THE MORNING UPDATES ARE PLANNED AT THIS TIME. THE
12Z MFL SOUNDING DEPICTS A VERY STABLE SOUNDING WHICH EXPLAINS THE
LOW STRATUS THAT FORMED THIS MORNING. THE LOW LAYERS ARE BEGINNING
TO MIX CURRENTLY AND VISIBLE SATELLITE INDICATES THESE LOW
CEILINGS ARE RAPIDLY THINNING. THE 500MB TEMPERATURE REMAINS VERY
WARM FOR THIS TIME OF YEAR SO THIS ALONG WITH THE STABLE
ENVIRONMENT SHOULD YIELD VERY LITTLE SHOWER DEVELOPMENT THIS
AFTERNOON.
KOB
PREV DISCUSSION... /ISSUED 743 AM EDT FRI OCT 2 2015/
AVIATION...
IFR CIGS DEVELOPED OVER THE MAINLAND EARLY THIS MORNING AND
ADVECTED TO THE SOUTHEAST COAST IN THE NORTHWESTERLY FLOW AROUND
HURRICANE JOAQUIN. THIS WILL LIKELY DISSIPATE AFTER SUNRISE BUT
NOT REAL CONFIDENT IN THE TIMING. THE FOG CHANNEL FROM IR IMAGERY
SHOWS THE DECK BEGINNING TO THIN SO HAVE IT BREAKING UP AROUND 14Z
BUT IT COULD BE EARLIER. IN ADDITION, SHORT TERM HIGH RESOLUTION
MODEL GUIDANCE SHOWS A FEW SHRA THIS AFTERNOON BUT LIMITED SO ONLY
PLACED VCSH IN ALL TERMINALS. SURFACE WIND WILL REMAIN NW THROUGH
THE FORECAST AS JOAQUIN MOVES SLOWLY TO THE NORTH.
KOB
PREV DISCUSSION... /ISSUED 452 AM EDT FRI OCT 2 2015/
MINOR CORRECTION FOR WORDING...
DISCUSSION...
THE MAJOR SYNOPTIC FEATURES ACROSS THE REGION INCLUDE MAJOR
HURRICANE JOAQUIN IN THE SOUTHEAST BAHAMAS...A WEAK COLD FRONT
EXTENDING INTO NORTHERN FLORIDA AND AN LARGE AMPLITUDE UPPER LEVEL
TROUGH BUILDING INTO THE EASTERN CONUS AND THE EASTERN GULF.
WHILE HURRICANE JOAQUIN IS ON A CURRENT NORTH NORTHWEST
TRACK...THE UPPER LEVEL TROUGH IS FORECAST TO DEEPEN AND SHIFT
EASTWARD THROUGH TODAY WITH HURRICANE JOAQUIN THEN FORECAST TO BE
ON A GENERALLY NORTH NORTH NORTHEAST TRACK LATER TODAY AND
THROUGH THE NEXT COUPLE OF DAYS.
FOR TODAY...THE GENERAL CONSENSUS OF THE GLOBAL MODELS INDICATES
THAT SOME DRIER AIR WILL CONTINUE TO MOVE ACROSS THE EASTERN GULF
AND ENTER SOUTH FLORIDA...HOWEVER THERE WILL BE SUFFICIENT
MOISTURE FROM THE EXTREME OUTER PERIPHERY OF HURRICANE JOAQUIN TO
RESULT IN SOME SCATTERED SHOWERS MAINLY EXPECTED ACROSS THE
ATLANTIC WATERS AND ALONG THE ATLANTIC METRO AREAS WITH SOME
ISOLATED THUNDERSTORMS POSSIBLE. WITH NORTHWESTERLY SURFACE WINDS
FORECAST TO PERSIST ACROSS THE REGION TODAY...GULF SHOWERS AND
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE.
FOR THE WEEKEND...AS HURRICANE JOAQUIN IS FORECAST TO CONTINUE
TRACKING NORTH NORTHEAST...BY SATURDAY THE MODEL CONSENSUS
INDICATES CONTINUING WESTERLY WINDS ACROSS THE REGION WITH ALL THE
DEEP TROPICAL MOISTURE MAINLY CONCENTRATED AROUND JOAQUIN WITH
SOUTH FLORIDA AND REGIONAL WATERS ENCOMPASSED BY RELATIVELY DRIER
WITH LIMITED POTENTIAL FOR REGIONAL CONVECTION. BY SUNDAY
HOWEVER...THE AFOREMENTIONED UPPER LEVEL TROUGH IS FORECAST TO
MOVE SOUTHEAST INTO NORTHERN FLORIDA AND COULD CONTRIBUTE TO
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY EXPECTED AROUND THE
LAKE REGION AND WESTERN PENINSULA.
ALTHOUGH WEATHER WISE HURRICANE JUAQUIN WILL NOT HAVE A
SIGNIFICANT IMPACT ON THE REGION...THERE WILL BE MARINE AND
COASTAL IMPACTS AS IT MOVES TO THE NORTH NORTHEAST THE NEXT
SEVERAL DAYS AND THE ANTICIPATED HAZARDS ARE OUTLINED BELOW:
HAZARDOUS SEAS...ATLANTIC AND GULF STREAM SEAS ARE FORECAST TO
REACH 6 TO 7 FEET BY EARLY SATURDAY THEN CONTINUING THROUGH AT
LEAST SUNDAY WITH A SMALL CRAFT ADVISORY LIKELY TONIGHT.
POSSIBLE HIGH SURF ADVISORY...THE COMBINATION OF THE CONTINUING
HIGHER TIDES...THE EXPECTED ARRIVAL OF THE LONG PERIOD SWELL AND
RESULTANT BREAKING WAVES MIGHT WARRANT A HIGH SURF ADVISORY FOR
PORTIONS OF THE ATLANTIC COASTAL ZONE BY LATE SATURDAY THROUGH AT
LEAST SUNDAY...MOST LIKELY FOR PALM BEACH COUNTY AND NORTHERN
BROWARD COUNTY. ADDITIONAL GUIDANCE OVER THE NEXT DAY OR SO WILL
HELP IN REFINING TIMING AND LOCATIONS AND IF AN ADVISORY WILL BE
NECESSARY.
CONTINUING COASTAL ZONE TIDAL FLOODING...
FOR THE GULF COAST...INCREASING WESTERLY TO NORTHWESTERLY WINDS
TODAY THROUGH THE WEEKEND COULD CONTRIBUTE TO MINOR COASTAL
FLOODING AT TIMES OF HIGH TIDE.
FOR THE ATLANTIC COAST...ALTHOUGH PREDICTED HIGH TIDES WILL
SLOWLY DECREASE TODAY...NORTHEASTERLY SWELL ARE FORECAST TO
SLIGHTLY INCREASE TONIGHT INTO SATURDAY THEN BECOME LONGER PERIOD
WITH A FURTHER INCREASE LATE SATURDAY THROUGH SUNDAY AND ARE
FORECAST TO LINGER INTO EARLY NEXT WEEK. THE LONGER PERIOD SWELL
THROUGH THE WEEKEND WILL CONTRIBUTE TO THE POTENTIAL FOR TIDAL
FLOODING...WITH THE GREATEST IMPACTS ALONG THE PALM BEACH COUNTY
COASTAL ZONE.
BEACH EROSION...THE ARRIVAL OF THE LONG PERIOD NORTHEAST SWELL FORECAST
LATE SATURDAY WILL CONTRIBUTE TO THE POTENTIAL FOR BEACH
EROSION...ESPECIALLY ALONG THE BEACHES OF PALM BEACH COUNTY.
HOWEVER...THE LONGER PERIOD SWELL WILL ALSO IMPACT BROWARD AND
MIAMI DADE COUNTY BEACHES AS WELL WITH THE POTENTIAL FOR BEACH
EROSION.
RIP CURRENTS...INCREASING WESTERLY TO NORTHWESTERLY WINDS ACROSS
THE GULF WATERS TODAY THROUGH THE WEEKEND WILL LEAD TO AN
INCREASING RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES TODAY
THROUGH THE WEEKEND. FOR THE ATLANTIC COAST BEACHES...A MODERATE RISK
OF RIP CURRENTS IS EXPECTED ALONG THE PALM BEACH COUNTY BEACHES
TODAY THROUGH AT LEAST THE WEEKEND. FOR THE REMAINING ATLANTIC
COAST BEACHES A SLIGHT RISK IS EXPECTED TODAY THEN INCREASING TO A
HIGH BY RISK LATE SATURDAY THROUGH AT LEAST THE WEEKEND.
MARINE...
GENERALLY NORTHWESTERLY TO WESTERLY WINDS FORECAST TO PREVAIL
THROUGH THE WEEKEND AND INCREASING TONIGHT INTO SATURDAY.
ATLANTIC AND GULF STREAM SEAS FORECAST TO BUILD TO 7 FEET BY FRIDAY
NIGHT THEN CONTINUING THROUGH AT LEAST SUNDAY...WITH A SMALL CRAFT
ADVISORY FOR TONIGHT LIKELY ISSUED LATER TODAY.
A LONG PERIOD AND LARGE NORTHEASTERLY SWELL IS FORECAST TO ENTER
THE ATLANTIC COASTAL AREAS BY EARLY SUNDAY AND CONTINUE INTO EARLY
NEXT WEEK WITH THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY
EXPECTED TO HAVE THE GREATEST IMPACTS.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR FLZ168-
172-173.
AM...NONE.
GM...NONE.
&&Hazardous weather outlook, Oct 2, 4:34 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 434 AM EDT FRI OCT 2 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 434 AM EDT FRI OCT 2 2015 ...COASTAL FLOODING POSSIBLE AGAIN TODAY... ...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY... ...DETERIORATING MARINE CONDITIONS THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: BUILDING NORTHEAST AND EAST SWELLS WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY, WITH A SLIGHT RISK ALONG THE BROWARD, MIAMI-DADE AND COLLIER COUNTY BEACHES. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND EARLY EVENING. WATERSPOUTS: A FEW WATERSPOUTS ARE POSSIBLE WITH BANDS OF SHOWERS AND THUNDERSTORMS OVER THE OFFSHORE ATLANTIC WATERS. FLOODING: TIDAL FLOODING IS ONCE AGAIN LIKELY ALONG AREAS ADJACENT TO BAYS AND INTRACOASTAL WATERWAYS OF THE ATLANTIC AND GULF COASTS, WITH THE HIGHER LIKELIHOOD OF MORE SIGNIFICANT FLOODING ALONG THE EAST COAST. MAIN IMPACT WILL BE WATER ON STREETS IN THE MOST VULNERABLE AREAS FOR ABOUT 2 HOURS ON EITHER SIDE OF THE HIGH TIDE. WAVES: SEAS WILL BUILD TO 7 FEET OVER THE WATERS OFFSHORE PALM BEACH COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BUILDING LONG PERIOD SWELL WILL LEAD TO ROUGH MARINE AND SURF CONDITIONS ALONG AND OFFSHORE THE ATLANTIC COAST OF SOUTHEAST FLORIDA THIS WEEKEND AND MUCH OF NEXT WEEK. THE PALM BEACH AND NORTHERN BROWARD COUNTY COASTS WILL SEE THE HIGHEST SURF, WITH MODERATE SURF DOWN THE COAST TO MIAMI BEACH. THIS WILL LEAD TO BEACH EROSION WHICH WILL BE MOST NOTICEABLE AT THE TYPICALLY VULNERABLE LOCATIONS. THERE WILL BE A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES, WITH A MODERATE RISK LIKELY AT THE COLLIER COUNTY BEACHES FOR MUCH OF THIS PERIOD. COASTAL FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND NEAR THE TIMES OF HIGH TIDE, PARTICULARLY IN AREAS THAT HAVE EXPERIENCED FLOODING THE PAST SEVERAL DAYS. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD, ALTHOUGH COVERAGE IS EXPECTED TO BE ISOLATED. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT COASTAL FLOODING AND HIGH SURF TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:25 PM EDT | Small Craft Advisory | MFL | 40 hr |
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.